On constrictions of phase-lock areas in model of overdamped Josephson effect and transition matrix of double confluent Heun equation - Archive ouverte HAL Access content directly
Journal Articles Journal of Dynamical and Control Systems Year : 2019

On constrictions of phase-lock areas in model of overdamped Josephson effect and transition matrix of double confluent Heun equation

(1)
1
Alexey Glutsyuk

Abstract

In 1973 B.Josephson received Nobel Prize for discovering a new fundamental effect concerning a Josephson junction,-a system of two superconductors separated by a very narrow dielectric: there could exist a supercurrent tunneling through this junction. We will discuss the model of the overdamped Josephson junction, which is given by a family of first order non-linear ordinary differential equations on two-torus depending on three parameters: a fixed parameter ω (the frequency); a pair of variable parameters (B, A) that are called respectively the ab-scissa, and the ordinate. It is important to study the rotation number of the system as a function ρ = ρ(B, A) and to describe the phase-lock areas: its level sets L r = {ρ = r} with non-empty interiors. They were studied by V.M.Buchstaber, O.V.Karpov, S.I.Tertychnyi, who observed in 2010 that the phase-lock areas exist only for integer values of the rotation number. It is known that each phase-lock area is a garland of infinitely many bounded domains going to infinity in the vertical direction; each two subsequent domains are separated by one point, which is called constriction (provided that it does not lie in the abscissa axis). Those points of intersection of the boundary ∂L r of the phase-lock area L r with the line Λ r = {B = rω} (which is called its axis) that are not constrictions are called simple intersections. It is known that our family of dynamical systems is related to appropriate family of double confluent Heun equations with the same parameters via Buchtaber-Tertychnyi construction. Simple intersections correspond ‡ Supported by RSF grant FF-18-41-05003. 1 to some of those parameter values for which the corresponding "conju-gate" double confluent Heun equation has a polynomial solution (fol-lows from results of a joint paper of V.M.Buchstaber and S.I.Tertychnyi and a joint paper of V.M.Buchstaber and the author). There is a conjecture stating that all the constrictions of every phase-lock area L r lie in its axis Λ r. This conjecture was studied and partially proved in a joint paper of the author with V.A.Kleptsyn, D.A.Filimonov and I.V.Schurov. Another conjecture states that for any two subsequent constrictions in L r with positive ordinates the interval between them also lies in L r. In this paper we present new results partially confirming both conjectures. The main result states that the phase-lock area L r contains the infinite interval of the axis Λ r issued upwards from the point of intersection ∂L r ∩ Λ r with the biggest possible ordinate that is not a constriction. The proof is done by studying the complexification of the system under question, which is the projectivization of a family of systems of second order linear equations with two irregular non-resonant singular points at zero and at infinity. We obtain new results on the transition matrix between appropriate canonical solution bases of the linear system; on its behavior as a function of parameters. A key result, which implies the main result of the paper, states that the off-diagonal terms of the transition matrix are both non-zero at each constriction. We reduce the above conjectures on constrictions to the conjecture on negativity of the ratio of the latter off-diagonal terms at each constriction.
Fichier principal
Vignette du fichier
jos-constr-conn-18.pdf (4.99 Mo) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

ensl-01964940 , version 1 (24-12-2018)

Identifiers

Cite

Alexey Glutsyuk. On constrictions of phase-lock areas in model of overdamped Josephson effect and transition matrix of double confluent Heun equation. Journal of Dynamical and Control Systems, 2019, 25 (3), pp.323-349. ⟨10.1007/s10883-018-9411-1⟩. ⟨ensl-01964940⟩
26 View
87 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More